Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tryglicerides
Jul 22, 2003

Dear Dr,

Well I have several questions, but let me start with the one I am mostly worried about. My triglycerides levels have been climbing up, last test, June 2003 were around 800, now I have not had a triglycerides test after not eating for the 8-12 hours you mentioned before. My doctor wants to have some more test done, but still not the triglycerides test with famish for 8-12 hours, to see if he put me on some med to help my triglycerides. I find it very strange, specially since I am in a protease sparing regime. I also exercise and have a fairly moderate diet, no fried stuff and very low in fat. I really would like to avoid taking any more meds for anything as long as possible, as it is I feel like a pill popping machine. Would you suggest having a repeat triglyceride test with the recommended famish hours before adding another pill to my pill box? My VL on the other hand, is 135 after 4 weeks and him adding Videx to my Sustiva/Viread/Epivir regime, due to my viral load being around 500. Anyway, after 4 weeks of starting the videx, VL came back 135, and he talked again about changing meds, which I have done a few times in the last couple years. I like this regime and would like to stay on it if possible. But he seem to freak out easily if I am not undetectable (<50), I don't know if it will provides any information to you, but in any case, my CD4 count is around 320 and it has been around this number for the last year. I just had a repeated VL test last week, and I guess he will go from there as to my regime changes will be, if any. Now my question is, given that my quality of life is excellent, would you be really concerned about VL of 135, am I risking developing resistance to all my meds on my current regime if I stay on it while not being undetectable? And finally last, I moved to Chicago from Atlanta about a year ago, due to my new insurance I somehow feel trapped in the HMO mediocrity. I had a wonderful doctor in Atlanta who would listen and also discuss and explain things to me. My new doctor, here in Chicago, to start with never gives me a physical, my time spent with him does not exceed 15 mins each visit. And to top if of, I feel I have to keep forcing explanations out of his mouth, as to what my choices and the reason for the choices he is making, regarding my treatment. I am not a physician, but I am not blindly ignorant either, I read a lot about HIV disease and would like to have a more interactive relationship with him,but he doesn't seem to be much interested in it, he work on a practice were he sees one patience every 25-30 mins, so somehow I feel I am trapped in a mass production plant, sort of speak, where is it not about quality but quantity. Anyway, thanks for listening to my venting, I would like to know if you could give me any names of good doctors in the Chicago area, or at least a website or phone number where I can get a referral. I am not second guessing my doctor, he is knowledgeable, but his style definitely is not what I am looking for in a doctor.

My apologies for such a long email, and my thanks in advance for answering all my questions. Missing my doctor in Atl.

Response from Dr. Holodniy

You still need a fasting triglyceride level. I am not concerned about that viral load, but it bares repeating sooner rather than later to establish the trend. Unfortunately, I can't do anything about the managed care system. Good luck.



Previous
Re: Test Causing Higher VL?
Next
CD4 Percentage too low for the absolute number?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement